Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the existence and convergence of pseudomoments for variables in the domain of normal attraction of an operator stable distribution


Author: Daniel Charles Weiner
Journal: Proc. Amer. Math. Soc. 101 (1987), 521-528
MSC: Primary 60B11; Secondary 60F05
DOI: https://doi.org/10.1090/S0002-9939-1987-0908661-9
MathSciNet review: 908661
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Integrals are constructed to replace absolute moments for variables in the domain of normal attraction of an operator stable law. These integrals, called pseudomoments, improve on the geometric information contained in absolute moments. Existence and convergence to appropriate values of these integrals are shown for the variables and their affine normalized sums.


References [Enhancements On Off] (What's this?)

  • [A] de Acosta, (1979) Convergence of moments and related functionals in the general central limit theorem in Banach spaces, Z. Wahrsch. Verw. Gebiete 48, 213-231. MR 534846 (80h:60011)
  • 1. -, (1980) Exponential moments of vector valued random series and triangular arrays, Ann. Probab. 2, 381-389. MR 566603 (81g:60003)
  • [A] Araujo and E. Giné, (1980) The central limit theorem for real and Banach valued random variables, Wiley, New York. MR 576407 (83e:60003)
  • [K] Chung, (1974) A course in probability theory, Academic Press, New York. MR 0346858 (49:11579)
  • [W] Feller, (1971) An introduction to probability theory and its applications, Vol. II, Wiley, New York. MR 0270403 (42:5292)
  • [M] Hahn and W. Hudson, (1987) Operator stable laws: Series representations and domains of normal attraction, Preprint.
  • [M] Hahn and M. Klass, (1985) Affine normability of partial sums of i.i.d. random vectors: A characterization, Z. Wahrsch. Verw. Gebiete 69, 479-505. MR 791908 (87f:60031)
  • [J] Holmes, W. Hudson, and D. Mason, (1982) Operator-stable laws: Multiple exponents and elliptical symmetry, Ann. Probab. 3, 602-612. MR 659531 (83i:60012)
  • [W] Hudson, (1980) Operator-stable distributions and stable marginals, J. Multivariate Anal. 1, 26-37. MR 569794 (81m:60024)
  • [W] Hudson, Z. Jurek, and J. Veeh, (1986) The symmetry group and exponents of operator stable probability measures, Ann. Probab. 3, 1014-1023. MR 841601 (89b:60093)
  • [W] Hudson and D. Mason, (1981) Operator-stable distribution on $ {{\mathbf{R}}^2}$ with multiple exponents, Ann. Probab. 3, 482-489.
  • [W] Hudson, D. Mason, and J. Veeh, (1983) The domain of normal attraction of an operator-stable law, Ann. Probab. 1, 178-184. MR 682808 (85b:60018)
  • [W] Hudson, J. Veeh, and D. Weiner, (1987) Moments of distributions attracted to operator stable laws, J. Multivariate Anal. (to appear). MR 925125 (89g:60041)
  • [Z] Jurek, (1980) Domains of normal attraction of operator-stable measure on Euclidean spaces, Bull. Acad. Polon. Sci. 17, 397-409. MR 628057 (82i:60034)
  • 2. -, (1982) Domains of nornal attraction for $ G$-stable measures on $ {{\mathbf{R}}^d}$, Theory Probab. Appl. 27, 419-424.
  • [J] Kucharczak, (1976) Remark on operator-stable measures, Colloq. Math. 34, 109-119. MR 0405533 (53:9326)
  • [M] Sharpe, (1969) Operator-stable probability distributions on vector groups, Trans. Amer. Math. Soc. 136, 51-65. MR 0238365 (38:6641)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60B11, 60F05

Retrieve articles in all journals with MSC: 60B11, 60F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0908661-9
Keywords: Operator stable laws, moments, pseudomoments, domain of normal attraction, exponents, affine normalization
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society